Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 11, 2005, 6:29 PM CDT for Benson County, Cavalier County, Ramsey County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 12, 2005, 6:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Cavalier County, ND, Ramsey County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFGF 112331
FFWFGF
NDC005-019-071-121100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
629 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA
WESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA
RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 600 AM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS FROM DEVILS LAKE NORTH
TO NEAR LANGDON. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE
MOVING SLOWLY NORTH. RADAR INDICATES 1 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN WITH ANOTHER INCH OR MORE EXPECTED.
* SOME LOCATIONS IN THE WARNING INCLUDE DEVILS
LAKE...WEBSTER...WALE...TOKIO AND LANGDON.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4898 9883 4834 9897 4808 9911 4789 9919
4788 9859 4897 9834
$$
JCA1 follow-up statement
000
WGUS73 KFGF 121100
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
559 AM CDT SUN JUN 12 2005
NDC005-019-071-121109-
CAVALIER ND-RAMSEY ND-BENSON ND-
559 AM CDT SUN JUN 12 2005
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BENSON...RAMSEY AND
WESTERN CAVALIER COUNTIES IS CANCELLED...
AT 559 AM CDT...HEAVY RAINS HAVE MOVED OUT OF WESTERN
CAVALIER...RAMSEY AND SOUTHEASTERN BENSON COUNTIES. HOWEVER THE
THREAT OF FLOODING CONTINUES OVER THE AREA. THE FLASH FLOOD WARNING
WILL BE REPLACED WITH AN AREA FLOOD WARNING SHORTLY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR
CABLE TELEVISION FOR ADDITIONAL INFORMATION.
LAT...LON 4898 9883 4834 9897 4808 9911 4789 9919
4788 9859 4897 9834
$$
KENNEDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 4:10 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 4:10 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 410 PM CDT SAT JUN 11 2005 .DISCUSSION...HEAVY RAIN IS SLOWLY DECREASING AND MOVING NORTH WITH THE AREA OF HEAVIEST RAIN CORRELATING BEST WITH GFS JET DIVERGENCE COUPLETS. EXTREME SOUTHEAST ND APPEARS FINALLY READY GET SOMETHING OF A MUCH NEEDED DRY SLOT THOUGH SCATTERED SHOWERS MAY RETURN INTO EVENING. SHOWERS/THUNDERSTORMS DEVELOPING NEAR AND EAST OF SD/MN LINE DON/T LOOK ESPECIALLY THREATENING ATTM BUT PROBABLY ONLY NEEDS A BIT MORE WARMING TO KICK OFF TO SEVERE. THE LOW PRESSURE CENTER IS CURRENTLY TRACKING ABOUT 50 NM FARTHER WEST OF MODELS LOCATION AND WILL PLACE AREAS EAST OF RED RIVER VALLEY INTO THE WARM SECTOR EARLY TONIGHT. .SHORT TERM...GFS MODEL STILL APPEARS TO HAVE THE BEST HANDLE AND ACCEPTED ITS QPF VALUES WITH SOME DOWNWARD ADJUSTMENT. LOTS OF RAIN NEXT SEVERAL DAYS IS CAUSE FOR CONCERN IN KEEPING SOILS SATURATED SO WILL ISSUE ESF. AN EXPECTED BREAK ON SUNDAY WILL PROVIDE MUCH HELP BUT MAYBE NOT ENOUGH TO KEEP SOME FLOODING. .LONG TERM (WED-SAT)... MAIN QUESTION IN THE EARLY PART OF THE EXTENDED IS HOW FAST WILL THE UPPER LOW PRESSURE SYSTEM MOVE OUT. CANADIAN/ECMWF ARE A BIT SLOWER THAN THE GFS...BUT WILL HOLD OFF FOR NOW (WITH CONSENSUS) ON ADDING ANY PCPN TO THE EARLY PART OF WED. THEREAFTER LOOKING AT A BUILDING 500MB RIDGE AND A DRY/WARM PERIOD. THIS HAS GOOD MODEL CONSISTENCY AS WELL. ONLY QUESTION IS HOW WARM TO GO. GFS SEEMS TO BE SLOW AT BUILDING THE WARMER AIR IN...BUT THAT IS A TENDENCY OF THAT MODEL. WOULD LIKE TO GO A BIT HIGHER THAN MEX GUIDANCE TEMPS (CLOSER TO HPC)...BUT WILL STAY IN THE LOW 80S FOR NOW. && .AVIATION... LOTS OF RAIN SPREADING INTO ALL THE TAF SITES...WHICH WILL MEAN A PROLONGED PERIOD OF LOWER CEILINGS/VSBYS. AS SYSTEM PULLS OUT LATE TONIGHT WILL HAVE TO WATCH FOR FOG POTENTIAL AGAIN. LOOKS LIKE MOST CLOUD COVER SHOULD ALSO EXIT THE AREA BY MID MORNING SUNDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...ESF ISSUED FOR HEAVY RAIN. MN...ESF ISSUED FOR HEAVY RAIN. && GV
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1215 PM CDT SAT JUN 11 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121032- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. PERIODS OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS AN AREA INCLUDING SOUTHEAST AND EAST CENTRAL NORTH DAKOTA AND NORTHWEST MINNESOTA. THE TOTAL RAINFALL FOR THE DAY AS MUCH AS 2 TO 2.5 INCHES MAY FALL IN A FEW SPOTS AND CAUSE PONDING OF WATER OR MINOR FLOODING. OVERALL RAINFALL WILL BE MUCH LESS HOWEVER. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY NON-SEVERE WINDS ARE EXPECTED BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY AND TUESDAY...MOST NUMEROUS OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. RAINFALL AMOUNTS COULD EXCEED ONE INCH IN THE FAR SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
In the hours before
Local storm report, Jun 11, 5:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
539 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 1 W CHRISTINE 46.58N 96.83W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0430 PM TORNADO FELTON 47.08N 96.50W
06/11/2005 CLAY MN LAW ENFORCEMENT
BRIEF TOUCHDOWN IN TOWN. NUMEROUS LARGE TREES UPROOTED OR
SNAPPED OFF. SOME ROOF DAMAGE CAUSED BY BROKEN TREE
BRANCHES.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM CDT | Flash Flood Warning | FGF | Richland | 12 hr |
| Jun 11, 2:19 PM CDT | Flash Flood Warning | FGF | Cass, Ransom, Sargent | 11 hr |
| Jun 11, 6:14 PM CDT | Flash Flood Warning | FGF | Eddy | 12 hr |
| Jun 11, 6:16 PM CDT | Flash Flood Warning | FGF | Grand Forks | 12 hr |
| Jun 11, 6:17 PM CDT | Flash Flood Warning | FGF | Traill | 12 hr |
| Jun 11, 6:36 PM CDT | Tornado Warning | FGF | Traill | 39 min |
| Jun 11, 6:58 PM CDT | Tornado Warning | FGF | Cass | 47 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.